Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 177, NWS Dodge City, KS

July 23, 2011Stanton County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jul 23, 2011, 7:28 PM CDT for Stanton County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2011, 7:28 PM CDT (00:28 UTC)
Expired
Jul 23, 2011, 8:15 PM CDT
In force
47 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

County Stanton County, KS

The radar

The Dodge City radar (KDDC), 165 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
389 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
2664 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

705 
WUUS53 KDDC 240028
SVRDDC
KSC187-240115-
/O.NEW.KDDC.SV.W.0177.110724T0028Z-110724T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
728 PM CDT SAT JUL 23 2011

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STANTON COUNTY IN SOUTHWEST KANSAS...

* UNTIL 815 PM CDT

* AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR JOHNSON CITY...AND MOVING
  NORTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BIG BOW...
  MANTER...
  JOHNSON CITY...
  MAINLY RURAL AREAS OF STANTON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3771 10202 3771 10154 3741 10154 3740 10203
TIME...MOT...LOC 0028Z 169DEG 8KT 3753 10171
WIND...HAIL 60MPH <.50IN

$$

18
2 follow-up statements
216 
WWUS53 KDDC 240045
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
745 PM CDT SAT JUL 23 2011

KSC187-240115-
/O.CON.KDDC.SV.W.0177.000000T0000Z-110724T0115Z/
STANTON KS-
745 PM CDT SAT JUL 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR STANTON COUNTY
UNTIL 815 PM CDT...

AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR JOHNSON CITY...AND MOVING NORTH
AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  BIG BOW...
  JOHNSON CITY...
  MAINLY RURAL AREAS OF STANTON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.

&&

LAT...LON 3771 10202 3771 10154 3741 10154 3740 10203
TIME...MOT...LOC 0045Z 169DEG 8KT 3757 10172
WIND...HAIL 60MPH <.50IN

$$

18
858 
WWUS53 KDDC 240112
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
812 PM CDT SAT JUL 23 2011

KSC187-240122-
/O.EXP.KDDC.SV.W.0177.000000T0000Z-110724T0115Z/
STANTON KS-
812 PM CDT SAT JUL 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR STANTON COUNTY WILL EXPIRE AT
815 PM CDT/715 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3771 10202 3771 10154 3741 10154 3740 10203
TIME...MOT...LOC 0112Z 169DEG 8KT 3763 10173

$$

18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 4:00 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jul 23, 4:00 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
400 PM CDT SAT JUL 23 2011

.DISCUSSION...

DAYS 1-2...

A SHORTWAVE TROUGH PASSING ACROSS SOUTHERN CANADA AND THE ADJACENT
NORTHERN PLAINS WAS PUSHING A COLD FRONT INTO SOUTHERN NEBRASKA
THIS AFTERNOON. AN UPPER-LEVEL RIDGE WAS STILL IN PLACE FROM
KANSAS SOUTHWARD. A SECONDARY BAROCLINIC ZONE HAS DEVELOPED SOUTH
OF THE FRONT AND EXTENDED FROM SOUTHEASTERN COLORADO TOWARD SCOTT CITY
AND HAYS. UPPER-LEVEL TEMPERATURES ACROSS SOUTHWESTERN KANSAS WERE
EXTREMELY WARM WITH -6C, -14C AND -29C RESPECTIVELY AT 500, 400
AND 300MB. THESE TEMPERATURES, ESPECIALLY AT AND ABOVE 400MB, ARE
ARE ABOUT AS WARM AS YOU WILL EVER SEE FOR THIS AREA. IN
ADDITION, VERTICAL WIND SHEAR WAS EXTREMELY WEAK. A FEW PULSE-TYPE
SHOWERS AND THUNDERSTORMS HAD DEVELOPED ALREADY BY 3 PM FROM DODGE CITY
SOUTHWARD TO THE OKLAHOMA STATE LINE WHERE CAPPING WAS MINIMAL.
SOUTH OF THE POLAR JET, ANOTHER WEAK JETLET (EITHER A SUBTROPICAL
JET OR WEAK SOUTHERN BRANCH JET) WAS POSITIONED FROM NORTHEAST
COLORADO INTO EASTERN NEBRASKA. GIVEN THE 30-35KT UPPER-LEVEL
WINDS IN THE RIGHT ENTRANCE REGION OF THE JETLET, SOME STORM
ORGANIZATION IS POSSIBLE TONIGHT AND LOCALIZED 1 TO 2 INCH RAIN
AMOUNTS CANNOT BE RULED OUT. EACH RUN OF THE NAM IS BULLISH ON
THUNDERSTORM DEVELOPMENT ALONG THE AFOREMENTIONED SOUTHERN
BOUNDARY THIS AFTERNOON AND TONIGHT. THE NAM EVEN DEVELOPS THIS
ACTIVITY AS FAR SOUTH AS DODGE CITY. THE PREVIOUS FORECAST
ALREADY HAD 30-40 POPS FOR THE NORTHERN PART OF OUR FORECAST AREA
AND THESE WERE JUST TWEAKED A BIT HIGHER IN FAR WESTERN KANSAS.

BY SUNDAY, AN OUTFLOW BOUNDARY FROM OVERNIGHT CONVECTION WILL BE
POSITIONED SOMEWHERE ACROSS THE FORECAST AREA AND MOST LIKELY
CLOSE TO DODGE CITY. WITH DAYTIME HEATING AND MINIMAL CAPPING,
THUNDERSTORMS SHOULD DEVELOP BY 19Z. JUST LIKE TODAY, THESE
STORMS WILL BE PULSE TYPE FOR THE MOST PART. BUT ONCE AGAIN, SOME
STORM ORGANIZATION IS POSSIBLE GIVEN THAT OUR FORECAST AREA WILL
STILL BE IN THE RIGHT ENTRANCE REGION OF THE AFOREMENTIONED
JETLET. HIGH TEMPERATURES MAY OCCUR EARLIER IN THE DAY DUE TO THE
EXPECTED AFTERNOON THUNDERSTORMS. WE STILL COULD SEE NEAR 100F
TEMPERATURES IN DODGE CITY DEPENDING ON THE EXACT LOCATION OF THE
BOUNDARY. BUT HIGHS SHOULD REACH TO NEAR 105 IN OUR FAR SOUTHEAST.

BY MONDAY, THE EFFECTIVE FRONTAL BOUNDARY SHOULD BE IN FAR
SOUTHERN KANSAS OR PERHAPS EVEN IN NORTHERN OKLAHOMA IN THE MEAN
UPPER-LEVEL RIDGE POSITION. THIS FRONT WILL UNDERGO FRONTOLYSIS BY
LATER MONDAY AND INTO MONDAY NIGHT. ANY STORMS MONDAY WILL
PROBABLY BE NEAR THE OKLAHOMA STATE LINE. WITH A SLIGHT UPSLOPE
COMPONENT ON THE "COOL" SIDE OF THE FRONT, TEMPERATURES MAY
STRUGGLE TO REACH 99 OR 100F. EXACTLY HOW WARM WE GET MONDAY MAY
DEPEND ON HOW MUCH RAIN FALLS OVER OUR FORECAST AREA THROUGH
SUNDAY.

DAYS 3-7...

AS TUESDAY COMES AROUND, THE UPPER HIGH PRESSURE WILL BE BUILDING
BACK FROM THE EAST INTO OUR CWA.  THIS WILL RETURN MAX TEMPERATURES
TO THE ELEVATED 101-107F RANGE FOR TUESDAY AND WEDNESDAY.  ON
THURSDAY, THERE IS A TROUGH COMING INTO OUR NORTHWEST AND A WEAK
COLD FRONT MAY SLIDE INTO THE TROUGH THURSDAY NIGHT.  THIS WOULD
BRING AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS TO MOST OF THE
REGION THURSDAY NIGHT, AND MAYBE JUST A LITTLE BETTER CHANCE ON
FRIDAY AS THE FRONT STALLS AND SOUTHERLY LOW LEVEL FLOW CONVERGES
ALONG THE FRONTAL BOUNDARY.  WILL STAY WITH THE 30 POPS FOR NOW  ON
FRIDAY AFTERNOON, MAINLY IN OUR NORTHERN CWA.  QPF COULD BE MORE
THAN CURRENTLY FORECAST, AS THE GFS MODEL IS SUGGESTING AN INCH IN
OUR NORTHWEST, BUT HAVE STAYED ON THE LOWER END OF QPF VALUES.  WE
HAVE NOT HAD MUCH RAIN ANYWHERE LATELY, AND WITH THE HOT REGIME SET
UP, DO NOT THINK WE WILL GET ANY WIDESPREAD SIGNIFICANT RAINFALL
AMOUNTS. THE MAX TEMPS MAY SAG JUST A LITTLE FRIDAY GIVEN THE
PRECIP CHANCES AND THE FRONT STRADDLING OUR CWA NORTHEAST TO
SOUTHWEST. WILL KEEP SMALL CHANCES GOING INTO SATURDAY MORNING IN
CASE THE FRONT EXITS SLOWLY TO THE NORTH. POPS WERE LOWERED TO LESS
THAN SLIGHT CHANCES SATURDAY AND BEYOND (DAYS 8-10). THE
AFOREMENTIONED FRONT WILL HAVE MOVED NORTHWARD AWAY FROM OUR CWA
BY SATURDAY AFTERNOON.

I DID BUMP TEMPERATURES UP FOR TUESDAY, WEDNESDAY AND THEN AGAIN
FOR SATURDAY. THE GFS/ECMWF MODELS BOTH SHOW THE MONSTER HIGH
PRESSURE ALOFT WILL SLIDE A LITTLE EAST WEDNESDAY INTO THURSDAY,
BRINGING THE CHANCE FOR A TROUGH TO SLIDE INTO WESTERN KANSAS
THURSDAY NIGHT AND FRIDAY. THEN THE UPPER HIGH BUILDS RIGHT BACK
IN FROM THE EAST SATURDAY, WITH THE ECMWF MODEL SHOWING A 597DAM
HIGH OVER SOUTH CENTRAL KANSAS BY 12Z SUNDAY.

LOOKING BEYOND DAY 7 (SATURDAY), THE EXTENDED MODELS DEPICT US
GOING INTO A HOT REGIME AGAIN, WITH THE GFS SHOWING A 596 HIGH OVER
ENID, OK MONDAY AND THE ECMWF MODEL SHOWING A 598 HIGH PRESSURE
CENTER OVER MISSOURI MONDAY. THE HEAT WILL PERSIST...LONGER THAN
MOST PEOPLE WANT.

&&

.AVIATION...

FOR THE MOST PART, CONDITIONS SHOULD BE VFR THROUGH 24 HOURS.
CUMULUS CLOUDS WERE ALREADY POPPING ACROSS THE SOUTHEAST PART OF OUR
FORECAST AREA, AND WILL LIKELY SPREAD NORTH THROUGH THE AFTERNOON.
SKC CONDITIONS WILL BECOME SCT050-060 AND POSSIBLY BKN050CB FOR
DURING THE 22-02Z TIME FRAME.  ALSO, AN ISOLATED THUNDERSTORM IS
POSSIBLE MAINLY AT THE DDC TAF SITE DURING THE SAME TIME FRAME.
GUSTY SOUTH TO SOUTHEAST WINDS AT 10G20KTS WILL BECOME MORE
SOUTHEAST AFTER DARK, AND RUN AROUND 10KTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  75  99  72 101 /  40  40  20  10
GCK  72  97  70  99 /  50  30  20  10
EHA  71  97  69  98 /  40  30  20  20
LBL  74 100  70 101 /  30  30  20  20
HYS  75  97  72  97 /  40  20  20  10
P28  79 106  75 104 /  20  30  20  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ031-
046-065-066-081-090.

&&

FN24/12/12
Hazardous weather outlook, Jul 23, 3:57 AM CDT, 15 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
357 AM CDT SAT JUL 23 2011

KSZ030-031-043>046-061>066-074>081-084>090-240900-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
357 AM CDT SAT JUL 23 2011 /257 AM MDT SAT JUL 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

AN EXCESSIVE HEAT WARNING IS IN EFFECT TODAY FROM ELLIS TO PAWNEE AND
FROM STAFFORD TO BARBER COUNTIES. SEE WEATHER MESSAGE FOR SPECIFIC
DETAILS.

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON
AND OVERNIGHT. THE BETTER CHANCE FOR THIS THUNDERSTORM ACTIVITY WILL
BE NORTHWEST OF A LINE FROM ELKHART TO JOHNSON CITY. ANY THUNDERSTORM
WHICH DOES DEVELOP LATE TODAY OR EARLY TONIGHT WILL BE CAPABLE OF PRODUCING
WIND GUSTS UP TO 50 MPH. ISOLATED WIND GUSTS IN EXCESS OF 60 MPH ALSO
CANNOT BE COMPLETELY RULED OUT BETWEEN 6 AND 11 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY EVENING. A FEW STORMS
WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 60 MPH AND HAIL THE
SIZE OF NICKELS.

THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY AND FRIDAY EVENINGS ACROSS
MUCH OF THE REGION. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL
BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED TODAY...SPOTTERS ARE
ENCOURAGED TO REPORT SEVERE WEATHER EVENTS TO THE SHERIFFS OFFICES
WHO WILL THEN RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

18/36

In the hours before

Special weather statement, Jul 23, 6:37 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
637 PM CDT SAT JUL 23 2011

KSZ090-240015-
BARBER-
637 PM CDT SAT JUL 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BARBER COUNTY...

AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KIOWA...MOVING NORTH AT 25 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3699 9835 3699 9884 3743 9872 3745 9846
      3739 9846 3739 9835 3738 9834 3700 9834
TIME...MOT...LOC 2337Z 201DEG 20KT 3708 9847

18
Special weather statement, Jul 23, 6:40 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
640 PM CDT SAT JUL 23 2011

KSZ030-031-240030-
ELLIS-TREGO-
640 PM CDT SAT JUL 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ELLIS AND NORTHERN TREGO
COUNTIES...

AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WAKEENEY...MOVING SOUTHEAST AT 10 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3913 9903 3901 9903 3890 10009 3914 10006
TIME...MOT...LOC 2341Z 302DEG 8KT 3907 9983

18
Special weather statement, Jul 23, 6:45 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
645 PM CDT SAT JUL 23 2011

KSZ075-085-240030-
GRANT-STEVENS-
645 PM CDT SAT JUL 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR GRANT AND NORTHERN STEVENS
COUNTIES...

AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF ULYSSES...MOVING NORTH AT 15
MPH.

WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3770 10151 3770 10112 3734 10110 3731 10153
TIME...MOT...LOC 2345Z 165DEG 11KT 3744 10134

18
Local storm report, Jul 23, 6:48 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
648 PM CDT SAT JUL 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND GST     4 SSE SUBLETTE          37.42N 100.83W
07/23/2011  E58.00 MPH       HASKELL            KS   PUBLIC

&&

MSCOTT
Special weather statement, Jul 23, 6:52 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
652 PM CDT SAT JUL 23 2011

KSZ086>088-240030-
CLARK-MEADE-SEWARD-
652 PM CDT SAT JUL 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR MEADE...NORTHWESTERN CLARK AND
SEWARD COUNTIES...

AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF HAYNE...MOVING NORTHEAST AT 10
MPH.

WINDS 50 TO NEAR 55 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3699 10102 3734 10087 3746 10009 3700 10015
TIME...MOT...LOC 2352Z 205DEG 7KT 3704 10077

18
Local storm report, Jul 23, 7:11 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
711 PM CDT SAT JUL 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND GST     4 WNW BISON             38.54N 99.26W
07/23/2011  E60.00 MPH       RUSH               KS   PUBLIC

0655 PM     HAIL             4 WNW BISON             38.54N 99.26W
07/23/2011  E0.75 INCH       RUSH               KS   PUBLIC

&&

MSCOTT

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:25 PM CDTSevere Thunderstorm WarningDDCEllis, Rush50 min
Jul 23, 7:30 PM CDTSevere Thunderstorm WarningDDCLane, Ness45 min
Jul 23, 7:33 PM CDTSpecial Weather StatementDDCTrego42 min
Jul 23, 8:11 PM CDTSpecial Weather StatementDDCLane49 min
Jul 23, 8:35 PM CDTSpecial Weather StatementDDCLane40 min
Jul 23, 8:47 PM CDTSpecial Weather StatementDDCMorton73 min
Jul 23, 9:23 PM CDTSpecial Weather StatementDDCMeade82 min
Jul 23, 11:40 PM CDTHeat AdvisoryDDCComanche20 hr
Jul 24, 3:05 PM CDTSpecial Weather StatementDDCFord40 min
Jul 24, 3:09 PM CDTSpecial Weather StatementDDCClark66 min
Jul 24, 3:22 PM CDTSpecial Weather StatementDDCPratt53 min
Jul 24, 3:29 PM CDTSpecial Weather StatementDDCHodgeman61 min
Jul 24, 3:33 PM CDTSpecial Weather StatementDDCPawnee57 min
Jul 24, 4:00 PM CDTSpecial Weather StatementDDCComanche60 min
Jul 24, 4:14 PM CDTSpecial Weather StatementDDCFord46 min
Jul 24, 4:16 PM CDTSpecial Weather StatementDDCKiowa44 min
Jul 24, 4:23 PM CDTSpecial Weather StatementDDCRush67 min
Jul 24, 4:26 PM CDTSpecial Weather StatementDDCHodgeman49 min
Jul 24, 5:01 PM CDTSpecial Weather StatementDDCNess59 min
Jul 24, 6:46 PM CDTSpecial Weather StatementDDCEllis44 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.